U.S. doctors online nowAsk doctors free
FL
A 37-year-old female asked:

Dr put me on nitrofurantoin for a uti. after reading online the side effects are scaring me. i've taken 3 so far and only urine is effected. should i not take this drug?

3 doctor answers7 doctors weighed in
Dr. Ira Friedlander
Cardiac Electrophysiology 42 years experience
It is safe and: effective. Your doctor would not have prescribed it for you if he/she did not think it would be safe and appropriate. All medications have serious potential side effects. If you have taken three without a problem it is likely you will be fine. Follow your health care providers instructions exactly.
Dr. Hunter Handsfield
Infectious Disease 53 years experience
Take as directed: Side effects are uncommon with nitrofurantoin and even more rarely are serious. Not treating a UTI puts you at much higher risk of serious complcations than the chance of serious drug side effects. Take it as directed. For sure discuss with your doctor if you still think you might want to stop taking it.
Dr. Jovita Anyanwu
Internal Medicine 30 years experience
Nitrofuratoin: Is relatively a safe medication. Most of the side effects listed are not very common in clinical practice. However if taking the medication you develop any adverse reaction call the prescriber immediately

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 15, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.